Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 152, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Oct 1, 2008, 1:58 AM EDT for Kings County, Queens County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2008, 1:58 AM EDT (05:58 UTC)
- Expired
- Oct 1, 2008, 2:30 AM EDT
- In force
- 32 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Kings County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 88 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 010558
SVROKX
NYC047-081-010630-
/O.NEW.KOKX.SV.W.0152.081001T0558Z-081001T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
158 AM EDT WED OCT 1 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 230 AM EDT...
* AT 157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CANARSIE...OR NEAR CROWN
HEIGHTS...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OZONE PARK AND HOWARD BEACH BY 205 AM...
OZONE PARK BY 210 AM...
JAMAICA AND JACKSON HEIGHTS BY 215 AM...
FLUSHING BY 220 AM...
WHITESTONE BY 225 AM...
BAYSIDE BY 230 AM...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4065 7403 4069 7402 4071 7397 4073 7396
4081 7384 4081 7377 4075 7370 4073 7373
4070 7373 4062 7384 4064 7384 4064 7387
4061 7387 4059 7390 4060 7391 4058 7393
TIME...MOT...LOC 0558Z 224DEG 17KT 4066 7390
$$
BAS2 follow-up statements
000
WWUS51 KOKX 010622
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
222 AM EDT WED OCT 1 2008
NYC047-010632-
/O.CAN.KOKX.SV.W.0152.000000T0000Z-081001T0630Z/
KINGS (BROOKLYN) NY-
222 AM EDT WED OCT 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR KINGS (BROOKLYN) COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA.
LAT...LON 4062 7384 4064 7384 4069 7386 4069 7389
4073 7395 4081 7384 4081 7377 4078 7375
4075 7370 4073 7373 4070 7373 4064 7381
4065 7381
TIME...MOT...LOC 0622Z 222DEG 13KT 4072 7383
$$
NYC081-010630-
/O.CON.KOKX.SV.W.0152.000000T0000Z-081001T0630Z/
QUEENS NY-
222 AM EDT WED OCT 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR QUEENS COUNTY...
AT 218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OZONE PARK...OR NEAR
JAMAICA...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FLUSHING...WHITESTONE AND BAYSIDE BY 230 AM...
LAT...LON 4062 7384 4064 7384 4069 7386 4069 7389
4073 7395 4081 7384 4081 7377 4078 7375
4075 7370 4073 7373 4070 7373 4064 7381
4065 7381
TIME...MOT...LOC 0622Z 222DEG 13KT 4072 7383
$$
BAS000
WWUS51 KOKX 010636
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
236 AM EDT WED OCT 1 2008
NYC081-010646-
/O.EXP.KOKX.SV.W.0152.000000T0000Z-081001T0630Z/
QUEENS NY-
236 AM EDT WED OCT 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR QUEENS COUNTY HAS EXPIRED...
THE THUNDERSTORM OVER QUEENS HAS WEAKENED TO BELOW SEVERE STRENGTH.
VERY HEAVY RAIN AND SMALL HAIL IS STILL POSSIBLE WITH THIS STORM
HOWEVER.
LAT...LON 4062 7384 4064 7384 4069 7386 4069 7389
4073 7395 4081 7384 4081 7377 4078 7375
4075 7370 4073 7373 4070 7373 4064 7381
4065 7381
TIME...MOT...LOC 0622Z 222DEG 13KT 4072 7383
$$
BASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 11:02 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 30, 11:02 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 1102 PM EDT TUE SEP 30 2008 .SYNOPSIS... A COLD FRONT APPROACHES THE AREA TONIGHT...AND SLOWLY MOVES ACROSS THE AREA WEDNESDAY AND WEDNESDAY NIGHT. A SURFACE TROUGH MOVES ACROSS THE AREA ON FRIDAY. FAIR WEATHER WILL THEN BE IN PLACE THROUGH THE WEEKEND AND INTO THE START OF THE NEW WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A COLD FRONT ASSOCIATED WITH BROAD LOW PRES MOVING INTO QUEBEC...WILL SLOWLY TRACK EAST FROM THE OHIO VALLEY TONIGHT. A LINE OF SHOWERS AND TSTMS HAS DEVELOPED AHEAD OF A PRE-FRONTAL TROUGH EXTENDING FROM EASTERN NY STATE INTO THE DELMARVA. LATEST LAPS DATA SUGGESTS THIS LINE SHOULD WEAKEN AS IT MOVES INTO WESTERN AREAS...BUT CANNOT RULE OUT A FEW EMBEDDED TSTMS OVERNIGHT WITH HEIGHTS FALLING ALOFT AND DEWPOINTS AROUND 60. HAVE TWEAKED POPS A BIT TO MATCH UP WITH RADAR IMAGERY. A SECOND LINE OF CONVECTION IN EASTERN PA WOULD REACH WESTERN PARTS OF CWA BY 8Z IF IT HOLDS TOGETHER. LOADED LATEST LAV DATA FOR HOURLY T/TD AND TOUCHED UP CLOUD COVER TO CORRESPOND WITH LATEST IR SAT IMAGERY. OVERNIGHT LOWS WILL GENERALLY BE IN THE LOWER TO MIDDLE 50S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... SFC COLD FRONT CLEARS THE EASTERN THIRD OF THE CWA WED MORNING. SEVERAL SHORTWAVES WILL SLIDE THROUGH THE REGION...SO WILL KEEP AT LEAST THE CHANCE FOR SHOWERS IN THE FCST ON WED...BUT NOT EXPECTING ANYTHING TOO HEAVY FROM LATE MORNING ON. MEANWHILE...UPPER TROUGH CONTINUES TO DIG THROUGH THE GREAT LAKES AND INTO THE OH VALLEY. SEVERAL STRONGER SHORTWAVES WILL ROTATE THROUGH THE BASE OF THE TROUGH...AND ALMOST SEEM TO SPIN OFF AS A SECONDARY LOW FROM THE PARENT LOW THU EVENING/NIGHT. THE TROUGH AXIS WILL MOVE ACROSS THE AREA WED NIGHT...BUT WITH THE STRONGER SHORTWAVE SOUTH AND EAST OF THE AREA...WILL LOOK FOR MORE WIDESPREAD SHOWERS OVER THE EASTERN THIRD OF THE CWA AS THAT SHORTWAVE...POSSIBLY SPINNING OFF A WEAK LOW OVER THE OCEAN...TRACKS NORTHEAST TOWARDS CAPE COD AND THE EASTERN PART OF THE GULF OF MAINE. CAA OVERSPREADING THE AREA ON THU...COMBINED WITH A TIGHT PRES GRADIENT OVER THE AREA...WILL RESULT IN GUSTY WEST TO NORTHWEST WINDS OVER THE AREA THU AND THU EVENING. GUSTS OF 25 MPH WILL BE POSSIBLE IN MOST LOCATIONS...WHILE 25 TO 30 MPH GUSTS WILL BE POSSIBLE NEAR NYC AND OTHER COASTAL LOCATIONS. A DEEP UPPER LEVEL LOW WILL THEN SPIN OVER EASTERN CANADA THROUGH THE END OF THE WEEK...SENDING SEVERAL SHORTWAVES THROUGH THE AREA. SINCE ACTIVITY WILL BE WEAK AND ISOLATED...WILL ONLY CARRY SLIGHT CHANCE POPS THU THROUGH FRI. HIGHS ON WED WILL TOP OFF IN THE LOWER 70S...AS COLDER AIR WILL NOT MAKE IT TO THE AREA UNTIL UPPER SYSTEM MOVES THROUGH WED NIGHT. THU AND FRI WILL THEN FEATURE HIGHS IN THE 60S. LOWS WED NIGHT WILL RANGE FROM THE UPPER 40S TO LOWER 50S...THEN WILL BE IN THE LOWER TO MIDDLE 40S THU NIGHT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODELS IN GENERALLY GOOD AGREEMENT DAYS 4-5 WITH THE CLOSED LOW FORECAST TO BE OVER THE CANADIAN MARITIMES. A BLEND OF THE GLOBAL MODELS...PER THE PREEPD...WAS USED AS THE UPPER LOW GRADUALLY WEAKENS AND LIFTS NORTHEAST. MODELS DIVERGE DAYS 6-7 AS THE GFS CONTINUES TO BE MORE PROGRESSIVE WITH THE TROF MOVING ACROSS THE WRN AND CNTRL CONUS. FOR THE LATTER PERIODS....THE ECMWF WAS PREFERRED....WHICH IS SLOWER WITH THE TROF AND MAINTAINS THE POLAR HIGH OVER THE NE THROUGH THE END OF THE PERIOD. THE UNCERTAINTY IN THE FORECAST IS DUE TO A FAST PAC FLOW CONVERGING UPON THE WRN U.S. THE ANOMALIES SUPPORT THE ECMWF SOLUTION. THIS WILL RESULT IN A DRY...UNSEASONABLY COOL FORECAST (BY 5 TO 10 DEGREES). SEVERAL EMBEDDED SHORT WAVES AND ASSOCIATED SURFACE TROUGHS WILL MOVE ACROSS THE AREA. HOWEVER...MOISTURE WILL BE LIMITED DUE TO A DEEP-LAYERED WESTERLY FLOW. HIGH PRESSURE BUILDS SOUTHEAST FROM CENTRAL CANADA THROUGH EARLY NEXT WEEK. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... PREFRONTAL TROUGH ACROSS CENTRAL PA HAS PRODUCED A LINE OF SHOWERS AND TSTMS ACROSS FROM EASTERN NY STATE THROUGH THE DELMARVA. THIS LINE WILL CONTINUE EASTWARD...AND EXPECT SOME WEAKENING AS IT ENTERS A MORE STABLE AIRMASS ACROSS THE LOCAL AREA. HOWEVER...HEIGHTS ALOFT ARE FALLING SOME THERE COULD BE A FEW RUMBLES OF THUNDER AROUND OVERNIGHT. HARD TO PINPOINT WHERE EXACTLY THESE STORMS WILL BE SO HAVE NOT INCLUDED IN THE 00Z TAFS...BUT WILL BE WATCHING RADAR CLOSELY AND AMEND AS NEEDED. VFR CONDITIONS START OFF AT ALL TERMINALS EXCEPT KGON WHO IS MVFR. SHOWERS ARE EXPECTED TO REACH WESTERN TERMINALS BETWEEN 03Z AND 05Z (05Z TO 10Z AT EASTERN TERMINALS) WITH CIGS AND VSBYS DROPPING TO MVFR AT TIMES. EXPECT MVFR CONDITIONS AT ALL TERMINALS (IFR AT KGON) BY 06Z AND REMAINING THROUGH THE REMAINDER OF THE NIGHT. A LIGHT SOUTHERLY FLOW (LESS THAN 10 KT) WILL REMAIN IN PLACE THROUGH THE NIGHT CIGS SHOULD IMPROVE TO LOW VFR AFTER SUNRISE WITH WINDS VEERING TO THE SW-W AND INCREASING TO AROUND 10 KT. KGON WILL PROBABLY REMAIN MVFR THROUGH THE MORNING...BUT EVENTUALLY SHOULD SCT OUT AS WELL. COLD FRONT MOVES ACROSS THE AREA VERY SLOWLY ON WED...WITH SCT SHOWERS DEVELOPING IN THE LATE MORNING/EARLY AFTERNOON. TSTMS SHOULD BE CONFINED TO EASTERN TERMINALS (KISP/KBDR/KGON) AS THE FRONT IS EXPECTED TO BE HALFWAY THROUGH THE AREA BY AFTERNOON. OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY... SUB VFR CONDITIONS ARE PROBABLE ACROSS EASTERN TERMINALS INTO EARLY WEDNESDAY EVENING...UNTIL THE COLD FRONT MOVES THROUGH. OTHERWISE...VFR CONDITIONS CONTINUE INTO SUNDAY AS HIGH PRESSURE BUILDS FROM THE NORTH. && .MARINE... JUST MADE MINOR TWEAKS TO THE WINDS AND WAVES THIS EVENING. CONDITIONS WILL BE BELOW ADVISORY CRITERIA THROUGH WED. WITH THE PASSAGE OF AN UPPER LEVEL SYSTEM THU MORNING...THE SURGE OF CAA WILL ALLOW FOR WEST TO NORTHWEST WINDS WITH GUSTS OF 25 TO 30 KT ON ALL WATERS THU THROUGH THU NIGHT. BY FRI...WINDS SHOULD ONLY BE ABOVE CRITERIA ON THE EASTERN OCEAN ZONES. SEAS WILL BE BUILDING TO 5 FT ON THE OCEAN THU...SUBSIDING BELOW CRITERIA FRI NIGHT. HIGH PRESSURE CENTERED OVER CNTRL CANADA WILL BUILD SOUTHEAST THROUGH THE WEEKEND. SUB-SCA CONDITIONS ARE FORECAST FOR FRI NIGHT INTO SUN. && .HYDROLOGY... RAIN TONIGHT THROUGH WED MORNING WILL RESULT IN 1/4 INCH BASIN AVG QPF. SHOWERS WED NIGHT THROUGH THU MORNING EXPECTED TO YIELD 1/10 TO 1/4...MAINLY ACROSS EASTERN THIRD OF THE CWA. OF COURSE LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN ANY THUNDERSTORMS. NO HYDRO ISSUES EXPECTED. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Sep 30, 3:40 PM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 340 PM EDT TUE SEP 30 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-011000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 340 PM EDT TUE SEP 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL APPROACH THE REGION LATE TONIGHT AND CROSS THROUGH THE AREA WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF THE COLD FRONT...WITH AN ISOLATED STRONG TO SEVERE THUNDERSTORM POSSIBLE. STRONG WINDS WILL BE THE MAIN THREAT WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-011000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 340 PM EDT TUE SEP 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL CROSS THROUGH THE AREA WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF THE COLD FRONT...WITH AN ISOLATED STRONG TO SEVERE THUNDERSTORM POSSIBLE. STRONG WINDS WILL BE THE MAIN THREAT WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Oct 1, 1:41 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 141 AM EDT WED OCT 1 2008 NJZ006-NYZ071>077-010630- BRONX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-SOUTHERN WESTCHESTER- 141 AM EDT WED OCT 1 2008 ...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHWESTERN NASSAU...QUEENS... RICHMOND (STATEN ISLAND) AND WESTCHESTER COUNTIES... AT 136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BAY RIDGE...OR NEAR CONEY ISLAND...AND MOVING NORTHEAST AT 28 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. WIND GUSTS UP TO 35 MPH ARE ALSO POSSIBLE. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. BAS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 1:53 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Queens | 82 min |
| Oct 1, 3:48 AM EDT | Areal Flood Advisory | OKX | Suffolk | 57 min |
| Oct 1, 4:04 PM EDT | Small Craft Advisory | OKX | 56 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.